Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Feb 29, 2000, 2:59 PM CST for Nodaway County, Missouri. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 29, 2000, 2:59 PM CST (20:59 UTC)
- Expired
- Feb 29, 2000, 4:00 PM CST
- In force
- 61 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 157 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 3:45 PM CST | Hail 0.88 | Hopkins, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 292100
SVRMCI
MOC147-292200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 PM CST TUE FEB 29 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NODAWAY COUNTY IN MISSOURI
* UNTIL 400 PM CST
* AT 259 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 6 MILES SOUTHWEST OF GRAHAM...OR 19 MILES SOUTHWEST OF
MARYVILLE...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SKIDMORE AT 320 PM CST
MARYVILLE AT 340 PM CST
BURLINGTON JCT AT 345 PM CST
PICKERING AT 355 PM CST
HOPKINS AT 400 PM CST
OTHER LOCATIONS IN THE WARNING INCLUDE QUITMAN.
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.
LAT...LON 4057 9518 4027 9519 4027 9509 4025 9507
4015 9507 4017 9463 4056 9467
PBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 4:00 AM CST, 10 hours 59 minutes earlier.
Area forecast discussion, Feb 29, 4:00 AM CST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 AM CST TUE FEB 29 2000 FCST CHALLENGE TDY IS CHC OF SHRA/TSRA. LATEST SAT PIX PUT UPPER LOW MOVING INTO SW KANSAS. STRONG PRESSURE GRAD AHD OF LOW HAS KEPT WINDS GUSTY OVRNITE...BUT THESE WINDS VERY SLOW IN BRINGING MOISTURE BACK UP NORTH. LOCALLY...THE LOWEST CLOUDS AROUND ARE SOME HIGH AC. HOWEVER...50DEG DPTS NEAR THE RD RIVER...WHILE 11-3.9U SAT ALIGNS LOW CLOUDS HERE ALSO. THIS LACK OF MOISTURE WILL BE MOST QUESTIONABLE FACTOR WITH THIS RATHER DYNAMIC SYSTEM. STARTING OUT PRETTY WARM THIS MORNING. THIS SHUD PUT HIGHS ABOVE GUID...WHICH IS COVERED WELL IN GOING FCST. DYNAMICS ARE FAIRLY IMPRESSIVE WITH H5 LOW. -22C COLD POOL REACHES NRN CWA AFT 18Z...WITH LAPSE RATES ABOVE 7 C/KM. LIFT SHUD BE ENHANCED BY H3 JET ALSO. THE ETA SHOWS A -4 LI IN NORTH CENTRAL MO BY 00Z...BUT SINCE IT ALSO HAS DPTS IN THE 50S...THIS IS IN QUESTION. IN FACT...MODELS ALL SEEM A BIT TOO FAST BRINGING LLVL MOISTURE IN. BEST MID LEVEL Q-VECTOR CONVERGENCE IS IN NRN ZONES AND THIS AREA SHUD HAVE BEST CHC FOR PCPN. ELEVATED PCP IS NOT OUT OF THE QUESTION THIS MORNING WITH STRONG LLVL JET...BUT MAIN POTENTIAL FOR CONVECTION WILL DEPEND ON INITIATION AHD OF FRNT THIS AFTERNOON. FOR MOST OF THE WRN CWA... THE BEST DYNAMICS WILL MOSTLY LIKELY BE OUT OF SYNC WITH THE MOISTURE. KEPT POPS IN ERN CWA FOR EVENING FOR THE EXITING SYSTEM. ETA/AVN HINT AT SOME WRAP AROUND PCPN NORTH OF I70 CORRIDOR...BUT FEEL CHANCES ARE TOO LOW TO MENTION. SOMETHING FOR DAY CREW TO TAKE ANOTHER LOOK AT. COLD AIR SWEEPS IN BEHIND THE FRONT WITH GRADIENT SLACKING EARLY ON WED MORNING. ALTHO H8 TEMPS ONLY AROUND +2C FOR MUCH OF FA...SHUD MIX UP HIGH ENUF FOR GUID MID 50S TO BE REALIZED. EXTNDED MDLS THEN TRYING FOR AN ACTIVE SPRING AND KEEP THE SYSTEMS COMING. .EAX...NONE LVQ
In the hours before
Special weather statement, Feb 29, 12:25 PM CST, 2 hours 34 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1225 PM CST TUE FEB 29 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... FORECAST: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP NEAR THE KANSAS MISSOURI STATE LINE AND QUICKLY SWEEP ACROSS WEST CENTRAL MISSOURI BETWEEN1230 AND 4 PM. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. STORMS DEVELOPING OVER NORTHEAST KANSAS WILL LIKELY TRACK ACROSS THE MISSOURI RIVER INTO NORTHWEST MISSOURI AFTER 1 PM. THESE STORMS COULD ALSO CONTAIN DAMAGING WINDS AND HAIL. AFTER 6 PM THE SEVERE WEATHER THREAT SHOULD DIMINISH. EMERGENCY MANAGEMENT SHOULD BE PREPARED TO QUICKLY ACTIVATE THEIR SPOTTER NETWORKS THIS AFTERNOON. DISCUSSION: THUNDERSTORMS ALONG THE STATE LINE ARE DEVELOPING IN RESPONSE TO A DRY LINE PUSHING THROUGH EASTERN KANSAS. THIS DRY LINE WILL FUEL THUNDERSTORMS ACROSS WEST CENTRAL MISSOURI THIS AFTERNOON. STORMS OVER NORTHEAST KANSAS ARE DEVELOPING UNDERNEATH A COLD POOL OF AIR ALOFT. THIS COLD POOL OF AIR IS FORECAST TO TRACK ACROSS NORTHWEST MISSOURI THIS AFTERNOON AND EARLY THIS EVENING. BODNER
Local storm report, Feb 29, 2:28 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
228 PM CST TUE FEB 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM DONIPHAN KS .75 INCH HAIL
02/29/00 DONIPHAN REPORTED BY PUBLIC.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 2:31 PM CST | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 59 min |
| Feb 29, 2:31 PM CST | Severe Thunderstorm Warning | EAX | Daviess | 59 min |
| Feb 29, 2:37 PM CST | Severe Thunderstorm Warning | EAX | Atchison, Holt | 53 min |
| Feb 29, 4:02 PM CST | Severe Thunderstorm Warning | EAX | Linn, Livingston | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.